Both legs tingling from knees down to ankles - 1268703

2 posts / 0 new
Last post
momloveselvis
Both legs tingling from knees down to ankles - 1268703

Hi,

My mom's stage IV nsclc mets were being kept at bay with chemo until Oct. when there was progression in lung, adrenal, and lymph tumors. She stopped treatment and started hospice right before Christmas, still feeling good. It has been 9 months since WBR for brain mets.

She has started to have what she describes not as pain, but tingling in both legs from knees to ankles, especially when lying down. We will of course discuss this with the hospice nurse on her next weekly visit. Until then, is this commonly found in cancer or perhaps totally unrelated? I have heard of neuropathy, but don't really know much about it. Since she does not receive treatment or scans anymore, I wouldn't want to call hospice unnecessarily if it should be fine to wait for their next visit.

Thanks for your time,

Tonya

Dr West
Here's an article introducing

Here's an article introducing the idea of peripheral neuropathy:

http://cancergrace.org/cancer-treatments/2009/10/05/chemotherapy-induced...

This is quite common with certain chemo medicines used in lung and other cancer, but it's not common to have this develop after someone has been off treatment for a while.

The position aspect makes me wonder if it has more to do with poor circulation in her legs. If she isn't losing motor function, I don't think it is critical to get an immediate assessment. However, it is completely reasonable to call the hospice folks to touch base between visits and let them work with you on whether an earlier visit might be appropriate. Hospice folks are very happy to address questions about symptoms -- I really don't think they'd make you feel as if you're putting them out.

Good luck.

-Dr. West

+++++++++++++++++++++++++
Dr. Howard (Jack) West
Medical Oncologist
City of Hope Cancer Center
Duarte, CA

Founder & President
Global Resource for Advancing
Cancer Education